Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Can Losartan be discontinued abruptly?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1401 Questions
Question
I have been on losrtan for 5yrs my Dr upped my dosage 50 to 2 50 's twice a day. My BP has never been consistent so I never thought much about it when it was upped until 5 days ago when the side effects became extremely noticeable sweating,dry mouth a cough,runny nose, unable to get food down swelling in my face hands legs feet itchy skin palpation and that just a few. Called my Dr and she told me to stop the losartan and she said she would see me in 3-4 weeks. My question is should I be going to work or not since I still have shortness of breath a headache and flu like symptoms. And should I have been taken off of it so abruptly
Fri, 18 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 20 minutes later
Brief Answer:
Chest X-ray

Detailed Answer:
Dear Ma'am, I have gone through your question and I can understand your concerns,

Please note that all the symptoms you have described are reported and common side effects of losartan.

However, it also commonly causes upper respiratory tract infection... So, before going back to work I would recommend that you get an X-ray chest to exclude possible infection or bronchitis.

There are no reported withdrawal symptoms and there should not be any expected symptoms related to stopping the medication abruptly.

However, you may need to refer to your doctor for a replacement medication for hypertension...

I hope you find this helpful.

Kind regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor